MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO COLONOSCOPE EC34-I20C SERIES

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; PENTAX MEDICAL VIDEO COLONOSCOPE EC34-I20C SERIES
Model Number EC34-I20CL
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction information b4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes".H6: codes updated - type of investigation, investigation findings, investigation conclusions.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H7: 7.If remedial action initiated, check type.H9: if action reported to fda under 21 usc 360i(g), list correction/removal reporting number.H11: evaluation summary.Evaluation summary: the reported event was poor image quality, insufficient illumination, and deposits observed on the lens.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 22-oct-2025 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions, and the actual date shipped was confirmed as 27-nov-2025.Based on the investigation, a potential root cause of this failure is considered to be adhesion of organic matter to the distal-end light cover glass, followed by coagulation due to the thermal energy generated by the illumination.Information obtained through user interview confirmed that the endoscopic procedure was performed on a patient with residual organic matter without using light limit mode.Therefore, it was concluded that light limit mode was not used in accordance with the ifu.A corrective and preventive action (capa) remains open to address this issue.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.No additional patient harm has been reported to date.Remedial action: this event is currently undergoing remedial action under fca report 2518897-01/20/2025-001-c.Please refer to the fca report for details on the root cause investigation and corrective actions.The remedial action includes revisions to the instructions for use (ifu) and enhanced user warnings.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.
 
Event or Problem Description
On 10-apr-2026, pentax medical became aware of an event involving a pentax medical video colonoscope model ec34-i20cl, serial number (b)(6) in ireland within the emea region.During a colonoscopic procedure, when the endoscope reached the caecum, the endoscopic image became grainy and reddish.When the endoscope was withdrawn from the patient, the distal end of the endoscope was found to be hot, and waste matter had adhered and coagulated on the illumination lens at the distal end.The physician performed a biopsy on an area considered to be a suspicious lesion due to the deterioration in image quality, however the area was identified as fecal matter.The procedure was completed using a replacement endoscope, but the procedure time was extended.The physician reported that the deterioration of the endoscopic image interfered with the procedure and that the endoscope was not used for the remaining procedures on that day.There was no report of patient harm.This event meets the requirements for fda reportability.However, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
The reported event was that the endoscopic image became grainy and reddish when the endoscope reached the cecum during a colonoscopic procedure.The procedure time was extended and the procedure was completed using a replacement endoscope.Pentax medical emea performed gfe to gather additional information regarding this event and received responses to its inquiries via email on 14-apr-2026.According to information obtained from the user facility, no active bleeding was observed prior to reaching the cecum.Debris was observed adhering and coagulating on the illumination lens at the distal end of the endoscope after withdrawal, and the distal end was found to be hot.It was also reported that light limit mode (llm) was not used during the procedure.The processor used during the procedure was epk-i8020c (serial number (b)(6) with software version 0107c-1.0060.The availability of the device for evaluation is currently unknown.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.

Brand Name
PENTAX
Common Device Name
PENTAX MEDICAL VIDEO COLONOSCOPE EC34-I20C SERIES
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key25055057
Report Number9610877-2026-00022
Device Sequence Number10101046
Product Code FDF
UDI-Device Identifier04961333356416
UDI-Public(01)04961333356416(11)251022
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K241213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEC34-I20CL
Device Lot NumberA003EA0269
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2518897-01/20/2025-001-C
Patient Sequence Number1
Patient SexFemale